MAUDE Adverse Event Report: WALLABY MEDICAL WALLABY AVENIR COIL SYSTEM; NEUROVASCULAR EMBOLIZATION COIL

WALLABY MEDICAL WALLABY AVENIR COIL SYSTEM; NEUROVASCULAR EMBOLIZATION COIL
Model Number 10CFR15030
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A manufacturing document review of the wallaby avenir coil system lot wcs02526 was performed.After reviewing the documents, the lot wcs02526 was manufactured, inspected, and released to all required specifications.No non-conformance was issued or reported for this lot.Lot wcs02526 was not involved in any other complaint or event.The device was not returned to the manufacturer for analysis; therefore, the product issue cannot be verified.The investigation and report of this event was completed prior to reporting requirement of 21cfr 803.50,however submission was delayed during the account creation process.This is the first electronic report for wallaby medical.During the account creation process, the first test report was sent on (b)(6) 2024 and failure notice of ak2 was received shortly after.Since ak2 failed, the submission process was reviewed and a new test report was submitted on (b)(6) 2024.In addition to the internal review, a help request was sent to the esg help desk, for support, on (b)(6) 2024 (ticket (b)(4)).The company reached out to the cdrh emdr and emdr policy groups for support.Full details of this assessment are maintained by wallaby medical.
 
Event or Problem Description
A headway 167 duo was navigated under high tortuosity, physician attempted to deploy a avenir coil((b)(6)).There was high flow, causing it to be quite turbulent.As the coil was deployed, flow would catch the coil and cause it to compact into one corner of the fistula cavity.As the physician continued to push coil out, it would continue to become compressed into one corner of the fistula.The physician then proceeded to retrieve the coil.After retrieving/ pushing coil out a few times, the coil become "bunched" up on itself, and the coil stretched upon final retrieving/retract.The physician required the use stent retriever to pull back the stretched coil.There was on patient harm reported in this event.

Brand Name
WALLABY AVENIR COIL SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION COIL
Manufacturer (Section D)
WALLABY MEDICAL
22901 mill creek drive
laguna hills CA 92653
Manufacturer (Section G)
SHANGHAI WALLABY MEDICAL TECHNOLOGIES CO., INC.
area c, no.3
lane 299, kangwei road, pudong
shanghai,
CH  
Manufacturer Contact
nathaniel knock
22901 mill creek drive
laguna hills 92653
9494809466
MDR Report Key19356502
Report Number3014644549-2024-00001
Device Sequence Number12354311
Product Code HCG
UDI-Device Identifier06970908211355
UDI-Public06970908211355
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173711
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10CFR15030
Device Lot NumberWCS02526
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Initial Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 MO
Patient SexPrefer Not To Disclose